Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 126, NWS Memphis, TN

June 27, 2016Fayette County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 27, 2016, 3:33 PM CDT for Fayette County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2016, 3:33 PM CDT (20:33 UTC)
Expired
Jun 27, 2016, 4:15 PM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Fayette County, TN

The radar

The Memphis radar (KNQA), 43 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:43 PM CDTHAIL 1Oakland, TNMIXED HAIL FROM PEA TO QUARTER SIZE REPORTED IN OAKLAND TN ON HIGHWAY 64 NEAR MCDONALDS. TIME IS RADAR ESTIMATED.
Jun 27, 3:46 PM CDTTSTM WND GST 65Oakland, TNSPOTTER ESTIMATES 65 MPH WIND GUSTS. A FEW TREES DOWN AND LOTS OF BRANCHES SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

004 
WUUS54 KMEG 272033
SVRMEG
TNC047-272115-
/O.NEW.KMEG.SV.W.0126.160627T2033Z-160627T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT MON JUN 27 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN WEST TENNESSEE...

* UNTIL 415 PM CDT

* AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  ARLINGTON...OR 17 MILES SOUTHEAST OF COVINGTON...MOVING SOUTHEAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERVILLE...LAGRANGE...WARREN...MACON...OAKLAND...MASON...
  PIPERTON...GALLAWAY...ROSSVILLE...MOSCOW...WILLISTON...GRAND
  JUNCTION...BRADEN...LA GRANGE...HAYS CROSSING...BELMONT...
  LACONIA...KIRK...YUM YUM AND CANADAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3501 8920 3500 8962 3523 8964 3536 8963
      3541 8953 3540 8941 3524 8919
TIME...MOT...LOC 2033Z 328DEG 35KT 3533 8951 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:16 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 27, 3:16 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
316 PM CDT MON JUN 27 2016

.DISCUSSION...
Showers and thunderstorms will continue to develop south into
moisture-rich airmass across the Midsouth into early evening,
ahead of a cold front dropping through Ozark plateau. Rain chances
should decrease with airmass stabilization this evening, followed
by a cold frontal passage overnight. With amplifying northwest
flow aloft, the front should reach the I-20 corridor of central
Mississippi by sunrise Tuesday. Predominately dry weather will
prevail across the Midsouth on Tuesday, with lower humidity and
slightly cooler temps prevailing into the latter part of the
workweek.

The upper pattern will deamplify by the weekend, with weak zonal
flow aloft prevailing over the Midsouth. Areas north of I-40 will
see better rain chances downstream from thunderstorms originating
over the central plains. More limited rain chances appear in store
for north MS, under the northern extent of a midlevel height ridge
centered over the northern Gulf of Mexico.

Looking beyond the weekend, the subtropical height ridge over the
Gulf of Mexico will amplify into the lower MS River valley,
returning hot, humid and mainly dry conditions to the Midsouth.

PWB

&&

.AVIATION...
18Z TAF Set

VFR conditions are expected for the most part over the next 24
hours. The exception will be underneath TSRAS. Showers and
Thunderstorms are rapidly developing east of the Mississippi River
at this time. Expect activity to be numerous to widespread after
20Z ahead of a cold front. Front should be south of the CWA by
01-02Z. Light W winds will switch to the NE behind the front.
Speeds could be gusty initially before dying off during the
overnight period. Expect NE winds of 8-10 KTS after 15-16Z.

KRM

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 27, 10:33 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT MON JUN 27 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281745-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
1033 AM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER THE
MIDSOUTH TODAY. THE PRIMARY THREATS INCLUDE STRONG WINDS AND
HEAVY RAINFALL SUFFICIENT TO PRODUCED LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

In the hours before

Special weather statement, Jun 27, 12:44 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT MON JUN 27 2016

MSZ016-017-023-024-271830-
LEE MS-ITAWAMBA MS-CHICKASAW MS-MONROE MS-
1244 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...

SOUTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 1244 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER OKOLONA...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHERN LEE...SOUTHWESTERN ITAWAMBA...NORTHEASTERN
CHICKASAW AND NORTHERN MONROE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3390 8883 3408 8888 3408 8883 3410 8882
      3426 8844 3398 8827
TIME...MOT...LOC 1744Z 255DEG 29KT 3402 8877
Special weather statement, Jun 27, 1:26 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT MON JUN 27 2016

TNZ091-092-271915-
HARDIN TN-MCNAIRY TN-
126 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

WESTERN HARDIN COUNTY IN WEST TENNESSEE...
NORTHEASTERN MCNAIRY COUNTY IN WEST TENNESSEE...

AT 126 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MORRIS CHAPEL...OR
10 MILES NORTHWEST OF SAVANNAH...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN WESTERN HARDIN AND NORTHEASTERN MCNAIRY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3533 8808 3508 8820 3522 8852 3539 8845
      3538 8839 3537 8838 3538 8836
TIME...MOT...LOC 1826Z 291DEG 10KT 3529 8840
Special weather statement, Jun 27, 1:54 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
154 PM CDT MON JUN 27 2016

ARZ028-MOZ115-TNZ001-019-271945-
MISSISSIPPI AR-PEMISCOT MO-LAKE TN-DYER TN-
154 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHWESTERN LAKE COUNTY IN WEST TENNESSEE...
NORTHWESTERN DYER COUNTY IN WEST TENNESSEE...

AT 154 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CARUTHERSVILLE...
MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN MISSISSIPPI...SOUTHERN PEMISCOT...SOUTHWESTERN
LAKE AND NORTHWESTERN DYER COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3607 8946 3590 8971 3591 8973 3613 8988
      3625 8970
TIME...MOT...LOC 1854Z 321DEG 7KT 3614 8974
Special weather statement, Jun 27, 3:11 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
311 PM CDT MON JUN 27 2016

TNZ048>050-089-272100-
FAYETTE TN-TIPTON TN-LAUDERDALE TN-HAYWOOD TN-
311 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

NORTHERN FAYETTE COUNTY IN WEST TENNESSEE...
EASTERN TIPTON COUNTY IN WEST TENNESSEE...
SOUTHEASTERN LAUDERDALE COUNTY IN WEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN WEST TENNESSEE...

AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR COVINGTON...MOVING
SOUTH AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHERN FAYETTE...EASTERN TIPTON...SOUTHEASTERN LAUDERDALE
AND SOUTHWESTERN HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3539 8919 3520 8961 3561 8967 3567 8946
TIME...MOT...LOC 2011Z 340DEG 30KT 3557 8954
Special weather statement, Jun 27, 3:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT MON JUN 27 2016

ARZ027-035-036-272100-
CRITTENDEN AR-CROSS AR-POINSETT AR-
312 PM CDT MON JUN 27 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

AT 311 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 9 MILES WEST OF MARKED
TREE...MOVING SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN CRITTENDEN...EASTERN CROSS AND SOUTHEASTERN
POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3553 9070 3559 9050 3527 9031 3517 9062
TIME...MOT...LOC 2011Z 339DEG 21KT 3549 9057
Local storm report, Jun 27, 3:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT MON JUN 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     FLASH FLOOD      N PARSONS               35.65N 88.12W
06/27/2016                   DECATUR            TN   PUBLIC

            ROAD FLOODED OUT AT INTERSECTION OF MAXWELL AND TENNESSEE
            AVE. NORTH.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:42 PM CDTSpecial Weather StatementMEGChester48 min
Jun 27, 1:05 PM CDTFlash Flood WarningMEGBenton, Carroll, Decatur, Henderson3 hr
Jun 27, 1:26 PM CDTSpecial Weather StatementMEGHardin49 min
Jun 27, 2:28 PM CDTFlash Flood WarningMEGChester, Decatur, Hardin, Henderson, McNairy3 hr
Jun 27, 3:11 PM CDTSpecial Weather StatementMEGHaywood49 min
Jun 27, 4:00 PM CDTSpecial Weather StatementMEGShelby45 min
Jun 27, 4:06 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman54 min
Jun 27, 4:17 PM CDTFlash Flood WarningMEGShelby118 min
Jun 27, 4:23 PM CDTFlash Flood WarningMEGFayette2 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.